Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Recovering from massive brain stroke. Prescribed medicines. Having excessive hiccups. Solution?

My father is recovering a massive brain stroke happened 1 month back. Now he is having too much hiccup , what to do? He is presently taking the following medicines at home: 1. Tab. Concor(2.5) 2. Tab. Cordarone(100) pan 40 4. Sry . Dilantin 12 ml . 5. Sry polybion 6.sry mucaine gel . 7. Tab lonazep md 8. Sry leviplil 10 ml . 9. Tab liofen .
Asked On : Sun, 24 Feb 2013
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting yuor query.

Hiccups could be due to involvement of brain stem in stroke. In this case, it may take a few weeks for the hiccups to subside completely. Liofen is helpful. Other drug effective in this is largactil (chlorpromazine).

One should also rule out hyponatremia (low sodium level in blood), which also can cause hiccups. If sodium is low, you may increase the salt intake in the food.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Tue, 26 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor